Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 47, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 19, 2013, 4:16 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 4:16 AM EDT (08:16 UTC)
- Expired
- Apr 19, 2013, 7:49 PM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 11:58 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 11:58 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1158 PM EDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 413 PM EDT THU APR 18 2013
STRONG LOW PRESSURE...WILL LIFT THROUGH THE GREAT LAKES TONIGHT...
BRINGING PERIODS OF RAIN AND A FEW THUNDERSTORMS TO NORTHERN
MICHIGAN THROUGH LATE TONIGHT. WINDY CONDITIONS AND COLDER AIR
WILL FILTER IN ON THE BACK SIDE OF THIS SYSTEM FRIDAY...WITH RAIN
TRANSITIONING TO LAKE EFFECT SNOW SHOWERS...FROM FRIDAY AFTERNOON
INTO EARLY SATURDAY. SOME ACCUMULATION IS POSSIBLE...MAINLY IN THE
SNOW BELTS OF EASTERN UPPER AND NORTHWEST LOWER.
A NARROW AREA OF HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES
SATURDAY AFTERNOON. THIS PATTERN WILL GENERATE SOME SUN...BUT
CONTINUED BELOW AVERAGE TEMPERATURES TO ROUND OUT THE WEEKEND. THE
NEXT CHANCE OF RAIN WILL ARRIVE MONDAY...AS A NORTHERN PLAINS STORM
SYSTEM PUSHES INTO THE GREAT LAKES.
&&
.UPDATE...
ISSUED AT 1157 PM EDT THU APR 18 2013
JUST A QUICK NOTE...COLD FRONT IS THRU LUDINGTON IN THE PAST
HALF HOUR...WITH A SW WIND GUSTING TO 36MPH. THOSE IN NORTHERN
LOWER MI ENJOYING A BRIEF PERIOD OF SPRING SHOULD DO SO
QUICKLY...AS IT SHALL NOT LAST.
UPDATE ISSUED AT 1018 PM EDT THU APR 18 2013
WARM FRONT IS JUST SOUTH OF MBL/CAD...AND HAS LIKELY EDGED UP INTO
GLADWIN/ARENAC COUNTIES. SPOTTY LIGHT PRECIP CONTINUES ACROSS THE
FORECAST AREA...WITH THE HEAVIER PRECIP BAND HAVING MOVED OUT
OVER THE THUMB AND LAKE HURON. THE COLD FRONT HAS CLEARED CHICAGO
AND MILWAUKEE. PRECIP ALONG/AHEAD OF THAT FRONT IS ALSO ONLY
SPOTTY AS BEST...UNTIL YOU REACH THE SOUTHERN TIP OF LAKE
MI...WHERE IT INTERSECTS THE PRIMARY PRECIP BAND.
SAID BAND IS WOBBLING BACK TO THE WEST AT THAT INTERSECTION...AS A
SHORTWAVE ROTATING AROUND THE UPPER LOW TO THE WEST PULLS PRECIP
WESTWARD A BIT. WAS GIVING SERIOUS CONSIDERATION TO TRIMMING THE
FLOOD WATCH A LITTLE FURTHER IN NORTHERN LOWER MI. BUT...GIVEN
RADAR AND SHORT-TERM MODEL TRENDS...THERE IS STILL A WINDOW
FOR ANOTHER ROUND OF HEAVY PRECIP TO CLIP SE SECTIONS OVERNIGHT.
WILL LEAVE THE WATCH ALONE.
HOWEVER...OUTSIDE OF THE SE...THE DYNAMICS AND INSTABILITY DO NOT
APPEAR TO BE IN PLACE FOR A WIDESPREAD PRECIP EVENT (OTHER THAN A
MISTY -RA/-DZ). WILL REDUCE POPS ELSEWHERE.
DRIER LOW-LEVEL AIR HAS ALREADY INVADED SW SECTIONS OF THE
FORECAST AREA...WITH FKS/MBL/CAD SHOWING MUCH-IMPROVED CIGS/VSBYS
OVER THE PAST HOUR. WAS CONCERNED EARLIER ABOUT PERHAPS NEEDING TO
HOIST A DENSE FOG ADVISORY...BUT IN GENERAL SPOTS ARE STRUGGLING
TO GO BELOW AND STAY BELOW 1/2SM. HIGHLIGHTED LOCAL DENSE FOG IN
THE HAZ WX OUTLOOK EARLIER...WILL NOT DO ANYTHING HARSHER THAN
THAT. FOG WILL DEFINITIVELY CEASE TO BE AN ISSUE WHEN THE COLD
FRONT PASSES OVERNIGHT.
UPDATE ISSUED AT 724 PM EDT THU APR 18 2013
GRIDS/FORECASTS UPDATED TO REFLECT AN AREA OF -RA THAT HAS FORMED
OVER NORTHERN LOWER MI...SHALLOW STUFF NORTH OF THE SURFACE WARM
FRONT. SAID FRONT IS NORTH OF BIG RPDS/TRI-CITIES/BAD AXE (62F DEW
POINTS AT MBS AND BAX!). WILL SEE HOW LONG IT TAKES THE WARM AIR
TO FIGHT OFF THE MARINE-INDUCED COLD POOL IN NE LOWER (OSC 45F
WITH AN EAST BREEZE). PARTS OF N CENTRAL/NE LOWER MI LOOK TO SEE
AT LEAST A FEW HOURS OF QUASI-SPRING WX...BEFORE COLD FRONT NOW
BARRELING ACROSS EASTERN IL/SE WI PUTS AN END TO THAT NONSENSE.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 413 PM EDT THU APR 18 2013
STILL A HANDFUL OF ISSUES TO DEAL WITH THROUGH THE OVERNIGHT HOURS
AND INTO FRIDAY AS WE WRAP UP THE WORK WEEK...CENTERED MAINLY ON
ADDITIONAL RAIN/THUNDER CHANCES TONIGHT...AND THEN SNOW (GULP!)
POSSIBILITIES FOR FRIDAY. EARLY AFTERNOON ANALYSIS PLACES QUITE THE
CLOSED/NEUTRAL TILT UPPER TROUGH AXIS ACROSS THE CENTRAL PLAINS...
WITH AN ASSOCIATED SURFACE CYCLONE ABOUT TO CROSS INTO FAR
NORTHWEST INDIANA. WARM FRONT WITH THIS LOW IS CURRENTLY DRAPED
ACROSS CENTRAL LOWER...HAVING ADVANCED AS FAR NORTH AS THE THUMB
THE PAST HOUR OR TWO (70 DEGREES IN BAX AS OF 19Z) BUT STALLING
THE CLOSER IT GETS TO OUR AREA COURTESY OF ANOTHER WAVE OF PRECIP
ROLLING UP ACROSS NORTHERN LOWER. IN FACT...TEMPS EVEN AT THIS MID
AFTERNOON HOUR ARE STILL STUCK IN THE 40S FOR MOST AREAS...SLOWLY
INCHING UPWARD WITH TIME. REGIONAL RADAR ANALYSIS SHOWS THE BACK
EDGE OF OUR CURRENT PRECIP SHIELD NUDGING EAST RATHER QUICKLY...
WITH REALLY NOT A WHOLE LOT GOING ON BACK UPSTREAM AT THE
MOMENT...AS MUCH OF THE ELONGATED HEAVIER RAINS ARE LINING UP TO
SCRAPE AREAS MAINLY JUST SOUTH AND EAST OF OUR CWA. HOWEVER...
STARTING TO SEE SOME HINTS OF ADDITIONAL PRECIP BLOSSOMING OUT
ACROSS IOWA IN AN AXIS OF STRONG UPPER DIFLUENCE...WHICH WOULD BE
OUR FOCUS THROUGH THE LATE EVENING.
AS THE UPPER WAVE TO OUR WEST CONTINUES TO LIFT NORTH...IT SHOULD
(THEORETICALLY) FORCE THE SURFACE WARM FRONT NORTHWARD THROUGH AT
LEAST NORTHERN LOWER BY ROUGHLY 06Z. MEANWHILE...INCREASING DIFLUENT
FLOW ALOFT COMBINED WITH ANOTHER UPTICK IN DEEPER WARM ADVECTION
ASCENT COURTESY OF STRENGTHENING LOW LEVEL JET FEATURE SHOULD DRIVE
ANOTHER ROUND OF SHOWERS AND PROBABLY SOME THUNDER BACK THROUGH THE
REGION. MUCAPE VALUES UP AROUND 600J/KG SHOULD DO THE TRICK FOR
THUNDER...WHILE EFFECTIVE SHEAR VALUES UP AROUND 50 KNOTS MIGHT TRY
TO PROVIDE SOME DEGREE OF ORGANIZATION TO ANY STORMS THAT DEVELOP.
GIVEN STRENGTHENING WIND FIELDS...MIGHT BE ABLE TO REALIZE SOME
GUSTIER WINDS IN ANY STRONGER STORMS...ESPECIALLY AS THE BOUNDARY
LAYER TRIES TO BRIEFLY DESTABILIZE WITH THE PASSAGE OF THE WARM
FRONT.
SHOULD ALSO SEE SOME FOG DEVELOP NORTH OF THAT FRONT AS WINDS GO
LIGHT AND MOISTURE POOLS...WITH DENSE FOG POSSIBLE...ESPECIALLY
NORTH OF M-68 WHERE THESE BOUNDARIES TYPICALLY STALL THIS TIME OF
YEAR AS THEY BEND AROUND THE COLD LAKES. AS FOR THE FLOODING
THREAT...IT WILL STILL BE THERE...BUT MAINLY FOR AREAS CLOSER TO
SAGINAW BAY WHERE THE HEAVIEST RAINS OF 1-2 INCHES HAVE FALLEN THE
PAST 36 HOURS. JUST CAN'T JUSTIFY KEEPING THE FLOOD WATCH ACROSS
NORTHWEST LOWER...EVEN WITH THE POSSIBILITY THAT SOME SPOTS MAY GET
ANOTHER HALF INCH WITH ANY CONVECTION THIS EVENING...AS THESE AREAS
HAVE SEEN MAINLY LESS THAN 1 INCH FALL THROUGHOUT THE EVENT.
TEMPS SHOULD SPIKE QUICKLY OVERNIGHT...PROBABLY WELL INTO THE 50S OR
MAYBE EVEN SOME 60S FOR NORTHERN LOWER...BUT WILL CRASH JUST AS
QUICK AFTER 09Z AS MUCH COLDER AIR RUSHES BACK INTO THE AREA.
FRIDAY SHAPING UP TO BE A WINDY AND JUST PLAIN RAW DAY AS COLD
ADVECTION CONTINUES THROUGH THE AFTERNOON...WITH H8 TEMPS ENDING UP
IN THE -10C RANGE BY EARLY EVENING. DEPARTURE OF DEEPER MOISTURE
SHOULD BRING AN END TO ANY RAIN LATER TONIGHT...WITH THE FIRST FEW
HOURS OF THE MORNING PROBABLY MAINLY DRY...BEFORE MOISTURE AGAIN
RAMPS BACK UP BY 15Z. THIS IN COMBINATION WITH A GRADUAL INCREASE IN
FORCING FOR ASCENT AND SOME LAKE INSTABILITY SHOULD BE ABLE TO FIRE
OFF SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS...PROBABLY BECOMING
ALL SNOW THROUGH THE AFTERNOON AS FREEZING LEVELS CRASH TOWARD 2KFT
OR LESS. IN ADDITION...WINDS WILL BECOME QUITE STRONG AS COOLING
ALOFT RESULTS IN VERY STEEP LOW LEVEL LAPSE RATES...HELPING TAP
EASILY INTO 40-45 KNOTS ALOFT. WIND ADVISORY GUSTS SHOULD BE
ACHIEVABLE...ESPECIALLY NEAR LAKE MICHIGAN...AND PERHAPS CLOSER TO
SAGINAW BAY AS WELL...BENEATH THE STRONGEST CORE OF WINDS ALOFT.
PROBABLY NOT LOOKING AT MUCH IN THE WAY OF ACCUMULATION THROUGH THE
DAY AS ACTIVITY BECOMES QUITE CELLULAR WITH 150 J/KG SURFACE-BASED
CAPE PROGGED...BUT OF COURSE ANY LOCALLY HEAVIER SNOW SHOWERS CAN
WHITEN THINGS UP A BIT. TEMPS WILL PROBABLY REBOUND BRIEFLY BACK
INTO THE LOW OR MID 40S THROUGH THE MORNING BEFORE AGAIN FALLING FOR
THE AFTERNOON.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 413 PM EDT THU APR 18 2013
RECENT TRENDS: TEMPERATURES...2-3C BELOW NORMAL LAST WEEK AND FOR
THE MONTH OF APRIL. PRECIPITATION/HYDROLOGY...OVERNIGHT RAINFALL
THROUGH 12Z THIS MORNING OVER 0.50 INCH SOUTH OF MBL-APN LINE...1-2
INCHES GLADWIN/ARENAC. SAME AREAS THAT HAVE ALREADY RECEIVED
BUCKETS OF PRECIPITATION SO FAR THIS MONTH (300-400 PERCENT OF
NORMAL THROUGH THE FIRST 17 DAYS OF APRIL). ALREADY ELEVATED RIVERS
ARE RESPONDING TO RECENT RAINS...MORE FLOOD POTENTIAL INFORMATION IN
HYDROLOGY SECTION BELOW.
LARGE SCALE PATTERN/FORECAST: SPLIT TROUGH MOVING INTO THE MIDDLE OF
THE COUNTRY WITH A BLOCKY (-WPO/-EPO) LOOK TO THINGS FARTHER
UPSTREAM ACROSS THE PACIFIC. CENTRAL U.S. THROUGH WILL SWING
THROUGH THE REGION FRIDAY...THOUGH LONG WAVE TROUGH WILL REMAIN
ACROSS MUCH OF WESTERN/CENTRAL NORTH AMERICA HEADING INTO NEXT WEEK
WITH THE POTENTIAL FOR ANOTHER STORM SYSTEM SPINNING UP IN THE
TUESDAY/WEDNESDAY TIME FRAME (OR AT LEAST ANOTHER SHOT OF COLD AIR
INTO THE UPPER GREAT LAKES).
MIDWEST STORM SYSTEM WILL BE MOVING NORTHEAST OF THE UPPER LAKES
FRIDAY NIGHT/SATURDAY WITH HIGH PRESSURE BUILDING INTO THE UPPER
MIDWEST/UPPER LAKES SATURDAY. SURFACE HIGH THEN GIVES WAY SUNDAY
WITH A COUPLE SHORT WAVES OF INTEREST UPSTREAM...ONE MOVING THROUGH
THE SOUTHERN PLAINS AND A SECOND DIGGING SOUTHEAST ACROSS THE
NORTHERN ROCKIES. IT IS THE LATTER WAVE THAT LOOKS TO BE OUR NEXT
SIGNIFICANT WEATHER MAKER TOWARD MIDWEEK.
FORECAST CONCERNS HEADING INTO THE WEEKEND WILL MAINLY DEAL WITH
INITIAL SNOW SHOWERS FRIDAY NIGHT/EARLY SATURDAY. AS SURFACE HIGH
MOVES INTO QUEBEC AND NEW ENGLAND SUNDAY...DEVELOPING WARM ADVECTION
PATTERN WILL PUSH SOME MOISTURE INTO THE UPPER LAKES. SO WILL HAVE
TO LOOK AT THESE POTENTIAL IMPACTS AS WELL.
FRIDAY NIGHT THROUGH SUNDAY: LEADING EDGE OF LOW LEVEL THERMAL
TROUGH ROTATES ACROSS THE UPPER LAKES FRIDAY EVENING WITH 850MB
TEMPERATURES DROPPING INTO THE -13 TO -16C RANGE. LINGERING DEEP
MOISTURE WRAPPING AROUND THE BACKSIDE OF THE DEPARTING TROUGH AND
CONVERGENCE ALONG SURFACE TROUGH HANGING BACK ACROSS NORTHERN
MICHIGAN WILL SET THE STAGE FOR LAKE ENHANCED SNOW SHOWERS...WITH
DECENT INSTABILITY AS INVERSION HEIGHTS CLIMB TOWARD 750MB. SO
THINK 2-3 INCHES OF SNOW POSSIBLE FRIDAY NIGHT OVER NORTHERN
CHIPPEWA COUNTY AND ACROSS NORTHWEST LOWER AROUND AND TO THE EAST OF
GRAND TRAVERSE BAY. WINDY CONDITIONS CONTINUE INTO FRIDAY EVENING
WITH TIGHT CYCLONIC FLOW AND COLD ADVECTION...WEST/NORTHWEST WINDS
15-25 MPH WITH GUSTS 30-40 MPH WITH WINDS DIMINISHING OVERNIGHT.
INCREASING DOWNWARD FORCING IN THE LOWER LEVELS...DESPITE PASSAGE OF
A MID LEVEL VORTICITY MAXIMUM/JET STREAK ACROSS LOWER MICHIGAN...
WILL ALLOW LAKE CONVECTION TO BEGIN TO DIMINISH SATURDAY MORNING.
CLOUDS SHOULD ALSO TEND TO THIN DURING THE AFTERNOON ESPECIALLY AS
WE GET ON THE DOWNSIDE OF THE DIURNAL HEATING CYCLE. HIGH
TEMPERATURES SATURDAY WILL BE A SOLID 15 TO 20 DEGREES BELOW AVERAGE
FOR THE THIRD WEEK OF APRIL...MOSTLY 30S TO AROUND 40.
HIGH PRESSURE COMES RIGHT OVER THE TOP SATURDAY NIGHT...SO FINALLY A
QUIET PERIOD THOUGH WILL BE A COLD NIGHT WITH MANY AREAS DROPPING
INTO THE TEENS. PERHAPS THREATENING A FEW RECORD LOWS SUNDAY
MORNING (WHICH ARE ANJ 16/1981...PLN 11/1993...TVC 16/1981...GLR
11/1993...APN 19/1981...HTL 12/1922).
LOW/MID LEVEL WARM ADVECTION DEVELOPS ACROSS THE UPPER LAKES
SUNDAY...WILL PROBABLY SEE SOME ALTOCUMULUS/CIRRUS SPREADING INTO
THE FORECAST AREA DURING THE MORNING HOURS. LOW LEVELS MAY REMAIN
DRY ENOUGH TO PRECLUDE PRECIPITATION DURING THE DAY...CAN'T RULE OUT
SOME LIGHT SNOW/FLURRIES GETTING INTO EASTERN UPPER LATE IN THE
DAY. WARMER SUNDAY WITH HIGHS MAINLY IN THE 40S...THOUGH STILL
COOLER THAN AVERAGE.
EXTENDED FORECAST (MONDAY THROUGH THURSDAY): MAY SEE SOME RAIN
SHOWERS ACROSS EASTERN UPPER/NORTHWEST LOWER MONDAY AS A FRONTAL
BOUNDARY/INVERTED TROUGH BENDS ACROSS WISCONSIN AND THE UPPER
PENINSULA. THIS FRONT WILL PROBABLY INCH EASTWARD ON TUESDAY AS
HEIGHT FALLS MOVE INTO THE CENTRAL PLAINS AND SPIN UP A WAVE ON THE
BOUNDARY. THIS WILL BRING A BETTER CHANCE FOR MORE WIDESPREAD RAIN
TUESDAY INTO WEDNESDAY...WITH A SHOT OF COLDER AIR FOR MIDWEEK WITH
AN ASSUMED FRONTAL PASSAGE. ANOTHER SHORT WAVE TROUGH COULD BRING
MORE SHOWERS THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1157 PM EDT THU APR 18 2013
LINGERING VERY LOW CIGS/VSBYS WILL GET SCOURED OUT BY A COLD FRONT
OVERNIGHT. VERY GUSTY SW WINDS WILL ARRIVE JUST BEHIND THAT
FRONT...AND WILL SLOWLY VEER WEST FRIDAY AFTERNOON BEFORE
WEAKENING A BIT THAT EVENING. PRECIP WILL DIMINISH BEHIND THE
FRONT FOR A PERIOD...BEFORE LAKE EFFECT/ENHANCED SHRA/SHSN DEVELOP
FRIDAY AFTERNOON INTO FRIDAY NIGHT. THSESE WILL MAINLY IMPACT THE
LAKE MI TAF SITES...WITH MVFR CIGS RETURNING...AND IFR VSBYS
POSSIBLE AT TIMES...ESPECIALLY AT TVC/PLN.
&&
.MARINE...
ISSUED AT 413 PM EDT THU APR 18 2013
FAIRLY LIGHT WINDS THROUGH THE EVENING WILL RAMP UP QUICKLY LATER
TONIGHT FROM THE SOUTHWEST AS A COLD FRONT PASSES...WITH WINDS
FURTHER INCREASING INTO FRIDAY AS MUCH COLDER AIR ARRIVES IN
EARNEST. GALES ARE LIKELY FOR ALL OF THE WATERS ABUTTING NORTHERN
LOWER MICHIGAN...WHILE A WEAKER GRADIENT KEEPS THINGS BRIEFLY IN
CHECK FOR WHITEFISH BAY AND THE ST MARYS RIVER. THAT MAY CHANGE
FRIDAY NIGHT WITH GALES BRIEFLY POSSIBLE...BUT SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TO CONTINUE FOR ALL WATERS INTO SATURDAY.
THEREAFTER...HIGH PRESSURE WILL RETURN FOR SATURDAY NIGHT AND
SUNDAY...WITH LIGHT WINDS AND LOW WAVES EXPECTED.
&&
.HYDROLOGY...
ISSUED AT 407 PM EDT THU APR 18 2013
WILL BE UPDATING EARLIER FLOOD WARNINGS WILL NEW MODEL RUNS BASED ON
UPDATED QPF...MOSTLY AN IMPROVEMENT FROM EARLIER FORECASTS WITH A
SHIFT IN THE EXPECTED QPF AXIS. RIFLE RIVER NEAR STERLING ALREADY
ABOVE FLOOD STAGE...NEW CREST RIGHT AROUND 11 FEET FRIDAY.
MANISTEE RIVER NEAR SHERMAN FORECAST CREST NOW MORE THAN A FOOT
LOWER THAN PREVIOUS...15.5 FOOT CREST NOW EXPECTED FRIDAY.
NEW STATEMENTS SHOULD BE OUT BY 21Z.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH FRIDAY EVENING FOR MIZ024-029-030-034>036-
041-042.
LH...GALE WARNING FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
LHZ345>349.
LM...GALE WARNING FROM 8 AM FRIDAY TO 1 AM EDT SATURDAY FOR LMZ323-
341-342-344>346.
LS...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
LSZ321-322.
&&
UPDATE...JZ
SYNOPSIS...NTS
SHORT TERM...LAWRENCE
LONG TERM...JPB
AVIATION...JZ
HYDROLOGY...JPB
MARINE...LAWRENCEHazardous weather outlook, Apr 18, 10:41 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1041 PM EDT THU APR 18 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1041 PM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. LOCALLY DENSE FOG WILL BE SEEN OVERNIGHT. ANOTHER ROUND OF LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT...SOUTH AND EAST OF A LINE FROM ALPENA TO HOUGHTON LAKE. THIS ADDITIONAL RAINFALL...COMBINED WITH THAT OVER THE PAST FEW DAYS...WILL BE SUFFICIENT TO PRODUCE RISES ON AREA RIVERS AND STREAMS...WITH SOME LOCALIZED FLOODING EXPECTED. PLEASE SEE THE LATEST FLOOD WATCH AND RIVER FLOOD WARNINGS FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE OVERNIGHT...SOUTH AND EAST OF A LINE FROM ALPENA TO HOUGHTON LAKE. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT FOR LOCALIZED FLOODING WILL PERSIST INTO FRIDAY AND SATURDAY AS RUNOFF FROM HEAVY RAIN CONTINUES. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE REGION FRIDAY. WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE...PRIMARILY ACROSS NORTHERN LOWER MICHIGAN. GALE FORCE WIND GUSTS ARE EXPECTED ON THE GREAT LAKES FRIDAY AND FRIDAY NIGHT. SEE THE LATEST NEARSHORE FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE AWARE OF THE POTENTIAL FLOODING ACROSS THE AREA AND RELAY ANY HIGH WATER REPORTS TO THE NATIONAL WEATHER SERVICE. WE WELCOME YOUR SEVERE WEATHER REPORTS ANYTIME AT 1-800-647-8676 OR ONLINE VIA FACEBOOK AND TWITTER. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. LAWRENCE/JPB/JZ
In the hours before
Special weather statement, Apr 19, 12:18 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1218 AM EDT FRI APR 19 2013 MIZ022-023-028-029-190700- OTSEGO-MONTMORENCY-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...GRAYLING...MIO 1218 AM EDT FRI APR 19 2013 ...AREAS OF DENSE FOG... AREAS OF DENSE FOG REDUCING VISIBILITIES TO A FEW HUNDRED FEET WILL BE FOUND ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN THROUGH 3 AM. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND USE LOW BEAM HEADLIGHTS. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:31 AM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 19 hr |
| Apr 19, 7:13 PM EDT | Winter Weather Advisory | APX | 8 hr |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.